MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-005
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 02/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 06 february 2025, a 8-6mm amplatzer duct occluder ii (lot: 10395115) was chosen for implantation into patent ductus arteriosus (pda) utilizing a 6f amplatzer torqvue delivery system (lot: 10482218).The device was placed in the pda, butthe placement was not in the usual state due to the shape of the pda so the device was removed and re-examined outside of the anatomy.Upon inspection, fiber-like material (possibly thrombus) was observed attached to the occluder along with threads.As a precaution, the occluder and delivery system were exchanged.No additional anticoagulant was given.The replacement 8-6mm amplatzer duct occluder ii was implanted successfully utilizing a 6f amplatzer torqvue delivery system.There were no adverse patient consequences.
 
Additional Manufacturer Narrative
An event of thrombus and potruding thread was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, a cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Per the information available abbott cannot further speculate on why the reported event occurred.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21547808
Report Number2135147-2025-01159
Device Sequence Number17925539
Product Code MAE
UDI-Device Identifier00811806011127
UDI-Public(01)00811806011127(17)290531(10)10395115
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-PDA-005
Device Catalogue Number9-PDA-005
Device Lot Number10395115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F AMPLATZER TORQVUE DELIVERY SYSTEM
Outcome Attributed to Adverse Event Other;
Patient Age3 YR
Patient SexFemale
Patient Weight12 KG